Delaware, 2016

Hail in Delaware, May 2, 2016

May 2, 2016 · NWS PHI · 2 events in 2 counties and zones

During the evening hours of 5/2 a warm frontal boundary moved north of the region with an associated area of low pressure. Several clusters of showers and thunderstorms developed over the region producing heavy rain, hail and strong winds late in the evening on the 5/2 and into the morning hours of 5/3.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

During the evening hours of 5/2 a warm frontal boundary moved north of the region with an associated area of low pressure. Several clusters of showers and thunderstorms developed over the region producing heavy rain, hail and strong winds late in the evening on the 5/2 and into the morning hours of 5/3.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at May 2, 8:56 PM EST, 34 minutes earlier.

Area forecast discussion, May 2, 8:56 PM EST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
956 PM EDT MON MAY 2 2016

.SYNOPSIS...
A BROAD AREA OF LOW PRESSURE IS FORECAST TO SETTLE OVER VIRGINIA
AND THE CHESAPEAKE BAY REGION TONIGHT BEFORE DRIFTING OUT TO SEA
ON TUESDAY AND TUESDAY NIGHT. AN AREA OF LOW PRESSURE IS EXPECTED
TO MOVE SOUTHEASTWARD FROM THE GREAT LAKES ON WEDNESDAY COMBINING
WITH ANOTHER LOW OFF THE MIDDLE ATLANTIC COAST ON WEDNESDAY NIGHT.
THE COMPLEX LOW IS ANTICIPATED TO MEANDER OFF OUR COAST ON
THURSDAY AND FRIDAY BEFORE LIFTING NORTHWARD AND WEAKENING ON
SATURDAY. A COLD FRONT FROM THE NORTHWEST IS EXPECTED TO ARRIVE ON
SUNDAY FOLLOWED BY HIGH PRESSURE FOR MONDAY.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
MAINLY MINOR ADJUSTMENTS WERE MADE TO THE 930 PM ESTF UPDATE AS
THE FORECAST STILL LOOKS TO BE IN GOOD SHAPE. THE MAIN IMPACT
FROM THE SHOWERS AND STORMS TONIGHT WILL BE HEAVY RAINFALL ACROSS
THE SRN HALF OF THE CWA. WE ISSUED A SEVERE THUNDERSTORM WARNING
FOR ERN MD EARLIER THIS EVE BUT OVERALL THE SEVERE THUNDERSTORM
THREAT (ESPECIALLY WIND) IS WANING AS CONVECTIVE INSTABILITY
BECOMES INCREASINGLY ELEVATED OVER AREA. 01Z MESOANALYSIS OFF THE
SPC PAGE SHOW RELATIVELY STEEP MID-LEVEL LAPSE RATES NEAR 7 C/KM
AND MUCAPE AOA 1000 J/KG IN THE CENTRAL DELMARVA. ISOLATED LARGE
HAIL STILL POSSIBLE THRU MIDNIGHT IN THIS ENVIRONMENT ACROSS OUR
FAR SRN ZONES.

PREVIOUS DISCUSSION...
MADE SEVERAL UPDATES LATE THIS AFTN AND EARLY THIS EVE TO CAPTURE
THE LATEST TRENDS IN OBSERVATIONS/MESOANALYSIS. THE WARM FRONT WAS
STRUGGLING TO ADVANCE NORTHWARD THRU MUCH OF THE DAY BUT AS THE
STRATUS ERODED LATE IN THE DAY, IT HAS MADE IT INTO THE PHILA
METRO AND SRN NJ. CONVECTION HAS BEEN INCREASING IN COVERAGE AND
INTENSITY EARLY THIS EVENING TO OUR WEST OVER THE DC AREA. EXPECT
THESE SHOWERS AND STORMS TO EXPAND DOWNSTREAM INTO THE DELMARVA
REGION OVER THE NEXT COUPLE OF HOURS AS ORGANIZED LIFT STARTS TO
OVERSPREAD THE AREA IN ADVANCE OF A SHORTWAVE TROUGH/REMNANT MCV.
ADDITIONAL FORCING FOR ASCENT IS FORECAST TO WILL ARRIVE LATER
TONIGHT AS WE BECOME SITUATED IN THE RIGHT- ENTRANCE REGION OF AN
UPPER- LEVEL JET STREAK TO OUR NORTHWEST.

THE RELATIVELY LATE ARRIVAL OF THE WARM FRONT AND CONVECTION AFTER
PEAK HEATING HOURS WILL LIMIT OUR OVERALL SEVERE WEATHER THREAT
ACROSS THE CWA. NONETHELESS, THERE IS STILL A POTENTIAL FOR
DAMAGING WINDS AND LARGE HAIL THIS EVENING ACROSS THE DELMARVA AND
FAR SRN NJ (PARTICULARLY ACROSS THE SRN HALF OF DE AND ADJACENT
ERN MD).

BASED ON THE POSITION OF THE WARM FRONT BOUNDARY AND LATEST HI-RES
GUIDANCE, ADDED HEAVY RAINFALL WORDING IN THE WX GRIDS AND ADDED
THE RISK FOR LOCALIZED POOR DRAINAGE AND URBAN FLASH FLOODING IN
THE HWO FOR SE PA, S NJ, E MD AND DE FOR TONIGHT. THERE IS
SOME INDICATION FROM HI-RES MODELS FOR LOCALIZED 2-3 INCH RAINFALL
TOTALS IF CELLS TRAIN NEAR THE FRONT.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
ON TUESDAY THERE MAY BE SOME LINGERING LIGHT PRECIP IN THE
MORNING BUT THE AFTERNOON SHOULD BE MOSTLY DRY AS THE UPPER LEVEL
DYNAMICS AND UVV MOVE AWAY INTO NEW ENG. A FRONTAL BOUNDARY IS
FCST TO REMAIN OVER OR NEAR THE DELMARVA REGION WITH NELY WINDS TO
ITS NORTH OVER THE FCST AREA. THIS WILL RESULT IN CONSIDERABLE
CLOUDINESS AND SOMEWHAT BELOW NORMAL TEMPS FOR THIS TIME OF YEAR.
A FEW BREAKS OF SUN ARE POSSIBLE IN THE AFTERNOON AS THE AIR MASS
ALOFT WILL BE DRYING OUT SOME FROM THE PREVIOUS NIGHT.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
A MID LEVEL LOW IS FORECAST TO BE LOCATED OVER THE NORTHERN PART
OF THE GREAT LAKES REGION ON TUESDAY NIGHT. AS THE FEATURE SINKS
SOUTHWARD ON WEDNESDAY, A SHORT WAVE TROUGH IS EXPECTED TO ROTATE
NORTHEASTWARD IN THE CYCLONIC FLOW AND PASS OVER OUR REGION ON
WEDNESDAY EVENING. THE MID LEVEL LOW IS ANTICIPATED TO EVENTUALLY
REACH NORTH CAROLINA LATE ON THURSDAY BEFORE LIFTING NORTHEASTWARD
AND MEANDERING OFF OUR COAST ON FRIDAY AND FRIDAY NIGHT. THE
FEATURE IS EXPECTED TO BECOME AN OPEN WAVE ON SATURDAY OR SATURDAY
NIGHT BEFORE MOVING TO THE NORTH AND EAST AND AWAY FROM OUR
REGION.

THE FORECAST WEATHER PATTERN SHOULD BRING CLOUDS AND THE
POTENTIAL FOR RAIN SHOWERS TO NORTHEASTERN MARYLAND, DELAWARE,
EASTERN PENNSYLVANIA AND NEW JERSEY FOR MUCH OF THE PERIOD FROM
TUESDAY NIGHT THROUGH FRIDAY. DAYTIME TEMPERATURES WILL LIKELY BE
A BIT BELOW NORMAL FOR EARLY MAY DUE TO THE CLOUD COVER AND
SHOWERS. AS THE MID LEVEL SYSTEM AND ITS SURFACE REFLECTION BEGIN
TO MOVE AWAY FROM OUR REGION, PARTIAL CLEARING IS POSSIBLE FROM
FRIDAY NIGHT INTO SATURDAY.

A ROBUST SHORT WAVE TROUGH ROTATING AROUND ANOTHER MID LEVEL LOW
OVER NORTHERN QUEBEC SHOULD REACH OUR FORECAST AREA ON SUNDAY
AFTERNOON OR SUNDAY EVENING. IT IS FORECAST TO BE PRECEDED BY A
SURFACE COLD FRONT ON SUNDAY. WE WILL CARRY A CHANCE OF SHOWERS
FOR THAT TIME PERIOD.

A MID LEVEL RIDGE APPROACHING FROM THE WEST SHOULD BUILD TOWARD
OUR REGION ON MONDAY. IT LOOKS TO BE A MOSTLY SUNNY DAY WITH HIGHS
GENERALLY IN THE LOWER 70S.

&&

.AVIATION /02Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

A COMPLEX OF SHOWERS AND STORMS ARE CURRENTLY MOVING IN FROM THE
SW THIS EVE. TSRA POSSIBLE AS FAR NORTH AS RDG-TTN BUT TSRA
COVERAGE HIGHEST SOUTH OF PHL. WIDESPREAD MVFR BECOMING IFR WITH
HEAVY DOWNPOURS. STRATUS WILL DEVELOP OVERNIGHT, RESULTING IN
WIDESPREAD IFR TO PERHAPS LIFR CIGS.

EVEN AFTER THE RAIN ENDS FROM WEST TO EAST TUESDAY MORNING...ONLY
VERY GRADUAL IMPROVEMENT IS EXPECTED WITH NORTHEAST WINDS DRAWING
IN MARINE AIR. MVFR CIGS AND VSBYS ARE EXPECTED BY MID TO LATE
AFTERNOON.

OUTLOOK...
TUESDAY NIGHT THROUGH FRIDAY...VARYING BETWEEN VFR AND MVFR WITH
THE POTENTIAL FOR RAIN SHOWERS DURING THE PERIOD. CONDITIONS MAY
DROP TO IFR AT TIMES IN THE RAIN SHOWERS.

FRIDAY NIGHT AND SATURDAY...MAINLY VFR.

&&

.MARINE...
WINDS AND SEAS ARE RELATIVELY LIGHT AND ARE EXPECTED TO STAY SO
THROUGH TONIGHT AND TUESDAY. LIGHT SELY WIND THIS EVENING WILL
EVENTUALLY SHIFT TO NE OVER NIGHT AND TUE AS LOW PRES MOVES OFF
THE DELMARVA SHORE AND WEAK HIGH PRESSURE BUILDS IN FROM THE
NORTH. SEAS WILL BE NO MORE THAN 2 TO 4 FT.

OUTLOOK...
TUESDAY NIGHT...NO MARINE HEADLINES ARE ANTICIPATED.

WEDNESDAY THROUGH THURSDAY...WAVE HEIGHTS ON OUR OCEAN WATERS MAY
BUILD AROUND 5 FEET IN THE NORTHEASTERLY FLOW.

THURSDAY NIGHT THROUGH SATURDAY...NO MARINE HEADLINES ARE
ANTICIPATED.

&&

.TIDES/COASTAL FLOODING...
A LONG NORTHEASTERLY FETCH IS EXPECTED TO DEVELOP OFF OUR COAST
DURING THE MID WEEK PERIOD. ASTRONOMICAL TIDES WILL BE ON THE
INCREASE AS WE APPROACH THE NEW MOON ON FRIDAY. AS A RESULT, THERE
COULD BE SOME MINOR TIDAL FLOODING AROUND THE TIMES OF HIGH TIDE
ON WEDNESDAY EVENING AND AGAIN ON THURSDAY EVENING.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...IOVINO
NEAR TERM...KLEIN
SHORT TERM...AMC
LONG TERM...IOVINO
AVIATION...IOVINO/KLEIN
MARINE...AMC/IOVINO/KLEIN
TIDES/COASTAL FLOODING...IOVINO
Hazardous weather outlook, May 2, 6:11 PM EST, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
711 PM EDT MON MAY 2 2016

NJZ001-007>010-012-015-PAZ054-055-060>062-103-105-106-032315-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-CARBON-
MONROE-BERKS-LEHIGH-NORTHAMPTON-WESTERN MONTGOMERY-UPPER BUCKS-
LOWER BUCKS-
711 PM EDT MON MAY 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ013-014-020>027-032315-
WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
711 PM EDT MON MAY 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS WILL OVERSPREAD THE AREA LATER THIS
EVENING AND CONTINUE INTO TONIGHT. THESE STORMS HAVE THE POTENTIAL
TO PRODUCE LOCALLY HEAVY RAINFALL THAT COULD LEAD TO FLOODING IN
AREAS OF POOR DRAINAGE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

MINOR TIDAL FLOODING IS POSSIBLE AROUND THE TIMES OF HIGH TIDE ON
WEDNESDAY EVENING AND THURSDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-032315-
KENT-INLAND SUSSEX-DELAWARE BEACHES-
711 PM EDT MON MAY 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE AND SOUTHERN
DELAWARE.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS WILL OVERSPREAD THE AREA THIS EVENING
AND CONTINUE INTO TONIGHT. A FEW OF THESE STORMS THIS EVENING THAT
WILL CONTAIN STRONG WIND GUSTS, HAIL AND FREQUENT LIGHTNING. THESE
STORMS ALSO HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL
THAT COULD LEAD TO FLOODING IN AREAS OF POOR DRAINAGE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

MINOR TIDAL FLOODING IS POSSIBLE AROUND THE TIMES OF HIGH TIDE ON
WEDNESDAY EVENING AND THURSDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ012-015-019-020-032315-
KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
711 PM EDT MON MAY 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS WILL OVERSPREAD THE AREA THIS EVENING
AND CONTINUE INTO TONIGHT. A FEW OF THESE STORMS THIS EVENING THAT
WILL CONTAIN STRONG WIND GUSTS, HAIL AND FREQUENT LIGHTNING. THESE
STORMS ALSO HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL
THAT COULD LEAD TO FLOODING IN AREAS OF POOR DRAINAGE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>453-032315-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
711 PM EDT MON MAY 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-454-455-032315-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
711 PM EDT MON MAY 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

THERE IS THE POSSIBILITY OF THUNDERSTORMS THIS EVENING THAT MAY
BE ACCOMPANIED BY STRONG WIND GUSTS, HAIL AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-MDZ008-NJZ016>019-PAZ070-071-101-102-104-032315-
NEW CASTLE-CECIL-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
EASTERN MONTGOMERY-
711 PM EDT MON MAY 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS WILL OVERSPREAD THE AREA LATER THIS
EVENING AND CONTINUE INTO TONIGHT. THESE STORMS HAVE THE POTENTIAL
TO PRODUCE LOCALLY HEAVY RAINFALL THAT COULD LEAD TO FLOODING IN
AREAS OF POOR DRAINAGE AND PERHAPS ISOLATED FLASH FLOODING IN
URBAN LOCALES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 2, 8:43 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
943 PM EDT MON MAY 2 2016

DEZ002-003-MDZ012-015-019-020-030300-
KENT-INLAND SUSSEX-CAROLINE-TALBOT-KENT-QUEEN ANNE'S-
943 PM EDT MON MAY 2 2016

...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN KENT...NORTHERN
SUSSEX...SOUTHWESTERN KENT...NORTHWESTERN TALBOT...CENTRAL QUEEN
ANNE'S AND CAROLINE COUNTIES...

AT 942 PM EDT...A STRONG THUNDERSTORM WAS OVER SKIPTON...OR NEAR
EASTON...MOVING EAST AT 20 MPH.

ADDITIONAL STRONG THUNDERSTORMS WERE MOVING ACROSS CHESAPEAKE BAY
AND WILL IMPACT THE EASTERN SHORE WITHIN THE HOUR.

WIND GUSTS UP TO 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
DOVER...EASTON...CENTERVILLE...MILFORD...DENTON...CENTREVILLE...HARRINGTON...
CAMDEN...MILTON...BRIDGEVILLE...GREENSBORO...OAKLAND...RIDGELY...ST.
MICHAELS...ELLENDALE...BOWERS...GOLDSBORO...QUEEN ANNE...WOODSIDE AND
VIOLA.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3886 7626 3886 7625 3879 7620 3879 7619
      3890 7620 3891 7625 3891 7621 3893 7620
      3892 7626 3898 7625 3897 7622 3900 7617
      3903 7624 3909 7623 3914 7541 3907 7541
      3899 7532 3891 7531 3875 7515 3875 7626
TIME...MOT...LOC 0142Z 270DEG 19KT 3885 7604

The radar

The Dover AFB radar (KDOX), 22 km away, was scanning. The volume nearest the first event began at 02:30 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Kent

When
May 2, 9:30 PM EST
Where
Kent County, 0.69 mi S of Masten
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
38.960, -75.620

A spotter observed hail size of .75 inches in association with thunderstorms.

Hail, Sussex

When
May 2, 9:38 PM EST
Where
Sussex County, 3.23 mi E of Redden
Measured
0.75 in hail
Reported by
Social Media
Coordinates
38.730, -75.370

Hail the size of .75 inches was observed from thunderstorms that moved through the area around 10:38 pm on 5/2.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2016Every state in 2016This day in weather historyWarnings in Delaware, May 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 622542, 622543.